Alert archive / South Carolina / Wind Advisories in 2014

Wind Advisory 2, NWS Wilmington, NC

March 12, 20148 counties in South Carolina; 6 counties in North Carolina

NWS Wilmington, NC issued this wind advisory at Mar 12, 2014, 1:38 PM EDT for 8 counties in South Carolina; 6 counties in North Carolina. It took effect at Mar 12, 2014, 2:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2014, 1:38 PM EDT (17:38 UTC)
In effect from
Mar 12, 2014, 2:00 PM EDT
Expired
Mar 13, 2014, 1:58 AM EDT
In force
12 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WWUS72 KILM 121738
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
138 PM EDT WED MAR 12 2014


NCZ087-096-099-105-107>110-SCZ017-023-024-032-033-039-053>056-
130145-
/O.NEW.KILM.WI.Y.0002.140312T1800Z-140313T1000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...WILMINGTON...CAROLINA BEACH...
WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION...
KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
138 PM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. 

* IMPACTS...UNSECURED OBJECTS SUCH AS TRASH CANS...PORTABLE
  BASKETBALL GOALS...SMALL SIGNS MAY BE BLOWN AROUND. UNSECURED
  DEBRIS FROM RECENT WINTER STORMS MAY BE TOSSED AROUND AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES.

&&

$$

15
3 follow-up statements
088 
WWUS72 KILM 121806
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
206 PM EDT WED MAR 12 2014

NCZ106-130200-
/O.EXA.KILM.WI.Y.0002.000000T0000Z-140313T1000Z/
COASTAL PENDER-
INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH
206 PM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.

* IMPACTS...UNSECURED OBJECTS SUCH AS TRASH CANS...PORTABLE 
  BASKETBALL GOALS...SMALL SIGNS MAY BE BLOWN AROUND. UNSECURED 
  DEBRIS FROM RECENT WINTER STORMS MAY BE TOSSED AROUND AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES
AND OVERPASSES.

&&

$$

NCZ087-096-099-105-107>110-SCZ017-023-024-032-033-039-053>056-
130200-
/O.CON.KILM.WI.Y.0002.000000T0000Z-140313T1000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...WILMINGTON...CAROLINA BEACH...
WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION...
KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
206 PM EDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.

* IMPACTS...UNSECURED OBJECTS SUCH AS TRASH CANS...PORTABLE 
  BASKETBALL GOALS...SMALL SIGNS MAY BE BLOWN AROUND. UNSECURED 
  DEBRIS FROM RECENT WINTER STORMS MAY BE TOSSED AROUND AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES
AND OVERPASSES.

&&

$$

15
709 
WWUS72 KILM 130131
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
931 PM EDT WED MAR 12 2014

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-131000-
/O.CON.KILM.WI.Y.0002.000000T0000Z-140313T1000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
931 PM EDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WINDS...WEST WIND 15 TO 25 MPH...BECOMING NORTHWEST 20 TO 30
  MPH WITH GUSTS OF 45 MPH.

* TIMING...THROUGH THE OVERNIGHT HOURS.

* IMPACTS...UNSECURED OBJECTS SUCH AS TRASH CANS...PORTABLE
  BASKETBALL GOALS...SMALL SIGNS MAY BE BLOWN AROUND. DEBRIS
  FROM RECENT WINTER STORMS MAY BE TOSSED AROUND AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES
AND OVERPASSES.

&&

$$

TRA
803 
WWUS72 KILM 130558
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
158 AM EDT THU MAR 13 2014

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-130700-
/O.CAN.KILM.WI.Y.0002.000000T0000Z-140313T1000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
158 AM EDT THU MAR 13 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY.

THE WIND ADVISORY HAS BEEN CANCELLED AS WINDS ARE BELOW ISSUANCE
CRITERIA. HOWEVER...WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE
THIS MORNING ALONG THE COAST...WITH GUSTS UP TO AROUND 30 MPH
FURTHER INLAND.

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Mar 12, 1:29 PM EDT, 9 minutes earlier.

Area forecast discussion, Mar 12, 1:29 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
129 PM EDT WED MAR 12 2014

.SYNOPSIS...
SPRING LIKE WARMTH WILL CONTINUE TODAY AHEAD OF A STRONG COLD
FRONT WHICH WILL CROSS TONIGHT. MUCH COLDER TEMPERATURES ARE EXPECTED
THURSDAY AND FRIDAY AS CANADIAN HIGH PRESSURE BUILDS INTO THE
AREA. A GRADUAL WARMING TREND TO SEASONABLE TEMPERATURES WILL
OCCUR OVER THE WEEKEND. A LOW PRESSURE SYSTEM MAY BRING UNSETTLED
WEATHER LATE IN THE WEEKEND AND ON MONDAY. COOL HIGH PRESSURE
WILL FOLLOW FOR TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM WEDNESDAY...A BROAD AND POTENT SOUTHWEST FLOW IS IN PLACE
ACROSS THE AREA WITH SKIES PARTLY TO MOSTLY CLOUDY. THE LATEST
VISIBLE SATELLITE IMAGERY SHOWS FEATURES DELINEATED WELL WITH A
SURFACE TROUGH BISECTING NORTH AND SOUTH CAROLINA FROM NORTH TO
SOUTH. THE ARCTIC FRONT SHOWS UP EVEN BETTER CURRENTLY MOVING
ACROSS EASTERN TENNESSEE AND NORTHERN GEORGIA. I HAVE REMOVED POPS
FOR THE NEXT FEW HOURS VIA RADAR TRENDS. THE LATEST GFS IS SHOWING
THE SIGNAL THE NAM HAS BEEN ADVERTISING WITH A NARROW LINE OF
SHOWERS MOVING ACROSS THIS EVENING. THIS SHOULD OCCUR QUICKLY
AROUND 0300 UTC.

STRONG COLD AIR ADVECTION WILL BE THE STORY LATE TONIGHT WITH
850MB TEMPERATURES DROPPING TO MINUS SIX DEGREES C. THE LATEST
GUIDANCE HAS TRENDED UP EVER SO SLIGHTLY AND I HAVE FOLLOWED SUITE
ALTHOUGH REALLY THE CHANGE AMOUNTS TO ONE OR TWO DEGREES. GUSTY
WINDS WILL KEEP SURFACE READINGS FROM DROPPING TOO FAST.

LATE ADDITION...WILL ISSUE A WIND ADVISORY FOR ALL AREAS FROM NOW
UNTIL 1000 UTC THURSDAY. AS USUAL...MAY NOT MEET SPECIFIC CRITERIA
BUT LONGEVITY OF THE GUSTS AND DEBRIS...IT IS WARRANTED.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...HARSH RETURN TO REALITY THURSDAY AS STRONG
CAA BEHIND AN ARCTIC FRONT DRIVES TEMPS TO WELL BELOW NORMAL FOR MID
MARCH...WITH HIGHS ABOUT 30 DEGREES COOLER THAN THE PAST FEW DAYS!
EVEN THE INCREASINGLY STRONG SUN ANGLE WILL DO LITTLE TO HELP WARM
THINGS UP THURSDAY...AND EXPECT HIGHS TO REMAIN SUB-50 ACROSS NC
THURSDAY...WITH SOME LOW 50S POSSIBLE IN THE PEE DEE REGION AND
TOWARDS THE SANTEE RIVER. IN ADDITION...GUSTY NW WINDS THROUGH THE
DAY WILL KEEP APPARENT TEMPS ONLY IN THE MID/UPR 40S...SO JUST A
BRUTALLY COLD MARCH DAY...ESPECIALLY AFTER THE WARMTH OF THE PAST
WEEK.

AS ARCTIC HIGH MOVES OVERHEAD THURSDAY NIGHT...TEMPS WILL PLUMMET
AFTER DARK...AND A WIDESPREAD SUB-FREEZING EVENT IS LIKELY. WHILE
THE OFFICIAL LOCAL GROWING SEASON HAS NOT BEGUN AS OF YET...EARLY
AND SENSITIVE PLANTS WILL NEED TO BE PROTECTED THURSDAY NIGHT AS
TEMPS FALL INTO THE MID/UPR 20S...WITH MANY HOURS OF SUB-32 TEMPS
EXPECTED.

SURFACE HIGH SHIFTS OFFSHORE DURING FRIDAY...IN CONJUNCTION WITH
MID-LEVEL THICKNESS INCREASE. THIS WILL DRIVE TEMPS FRIDAY
CONSIDERABLY HIGHER THAN THOSE OF THURSDAY...BUT STILL REMAIN A
SOLID 6-10 DEGREES BELOW NORMAL...WITH UPPER 50S COMMON ACROSS THE
AREA...LOWER 60S IN THE FAR SOUTHERN ZONES. A COASTAL TROUGH WILL
TRY TO DEVELOP ON THE WESTERN PERIPHERY OF THIS HIGH PRESSURE LATE
IN THE PERIOD. GFS IS MOST AGGRESSIVE WITH SKY COVER/POP FRIDAY
NIGHT...AND WILL LEAN ON THE NAM/ECMWF WHICH ARE WEAKER AND MORE
REASONABLE IN RELATIVELY FAST MID-LEVEL FLOW AND WEAK MOIST
ADVECTION. MINS FRIDAY NIGHT WILL FALL TO SEASONABLE LEVELS...LOW
40S MOST PLACES.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 AM WEDNESDAY...SOME UNCERTAINTY FOR THE WEEKEND...BEFORE
A PERIOD OF UNSETTLED WEATHER DEVELOPS EARLY NEXT WEEK.

ZONAL FLOW THROUGH THE WKND WILL HELP TEMPS RISE TO SEASONABLE
LEVELS AHEAD OF A WEAK COLD FRONT DRIVEN BY A MID-LEVEL IMPULSE
EARLY SUNDAY. GUIDANCE DIFFERS AS TO HOW MUCH MOISTURE WILL BE
ACCOMPANIED BY THIS FEATURE...WITH THE GFS SHOWING DECENT RAIN
CHANCES WHILE THE ECMWF IS PRIMARILY DRY. AS NOTED BY PREVIOUS
FORECASTER...DEEP BAROCLINIC INSTABILITY ALL THE WAY TO THE GULF
COAST WOULD SUPPORT SOME FORCING AND PRECIP WITH THIS FEATURE...BUT
OVERALL MOIST ADVECTION IS LIMITED ON THE ZONAL FLOW. STILL...SCHC
POP IS INHERITED AND WILL REMAIN LATE SAT NIGHT INTO SUNDAY WITH
LITTLE QPF.

A MORE SIGNIFICANT SYSTEM WILL EMERGE OUT OF THE GULF AS A STRONGER
SOUTHERN STREAM IMPULSE DIVES INTO THE SOUTHEAST SPAWNING
CYCLOGENESIS WHICH WILL THEN TRAVERSE NEAR OR OVER THE AREA INTO
MONDAY. MUCH BETTER PRECIP CHANCES ASSOCIATED WITH THIS...AND THE
SUN NIGHT INTO MONDAY TIME-FRAME COULD BE QUITE WET. COOL HIGH
PRESSURE THEN BUILDS INTO THE AREA BEHIND THIS FEATURE...BUT TEMPS
WILL FALL ONLY TO SEASONABLE OR SLIGHTLY BELOW FOR EARLY NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...ISOLATED PATCHES OF SHOWERS ARE POSSIBLE THIS
AFTERNOON...HOWEVER COVERAGE ONLY WARRANTS A VCSH MENTION. SOUTHWEST
WINDS WILL INCREASE THROUGH THE AFTERNOON HOURS AS LOW PRESSURE AND
A STRONG COLD FRONT APPROACH THE REGION. THE NAM IS HINTING AT A
SMALL BAND OF SHOWERS ALONG THE FRONT THIS EVENING...AND HAVE ADDED
A TEMPO GROUP FOR SHOWERS ALONG THE COAST. POST FRONTAL...LOOK FOR
STRONG WEST NORTHWEST WINDS WITH THE STRONG COLD AIR ADVECTION. VFR
CONDITIONS WILL PREVAIL THROUGH THE OVERNIGHT HOURS INTO THURSDAY
WITH A CONTINUED GUSTY NORTHWEST WIND.

EXTENDED OUTLOOK...VFR EXPECTED THURSDAY AND FRIDAY. CHANCE OF
SHOWERS ON SATURDAY. UNSETTLE WEATHER SUNDAY INTO MONDAY WITH
INTERMITTENT RAIN AND POSSIBLE MVFR/IFR CONDITIONS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM WEDNESDAY...THE MAIN ISSUE FOR THE NEAR TERM WILL BE
THE GALE WARNING WHICH IS ON SCHEDULE TO BEGIN AT 6 PM. THE LATEST
GUIDANCE HAS TRENDED A LITTLE SLOWER WITH THE FRONT...BUT AT THIS
LATE HOUR WILL NOT TWEAK THE TIME. WITH THE LATER TIMING WINDS AND
SEAS ARE LAGGING A BIT THIS AFTERNOON BUT WILL RESPOND RATHER
QUICKLY.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...ARCTIC FRONT OFFSHORE TO START THE
PERIOD LEAVES STRONG NW WINDS IN ITS WAKE...AND A SMALL CRAFT
ADVISORY WILL LIKELY BE ONGOING THURSDAY MORNING. WINDS WILL BE
20-30 KTS THROUGH THE DAYLIGHT HOURS OF THURSDAY...EASING THURSDAY
NIGHT TO AROUND 10 KTS WHILE BECOMING MORE NORTHERLY BY FRIDAY
MORNING. SEAS OF 4-7 FT THE FIRST HALF THURSDAY WILL DROP QUICKLY
THURSDAY NIGHT AS THE WINDS EASE WHILE STILL MAINTAINING AN
OFFSHORE COMPONENT...WITH WAVE HEIGHTS BECOMING 1-3 FT FRIDAY
MORNING. HIGH PRESSURE SHIFTS OFFSHORE ON FRIDAY...SO WINDS BECOME
LIGHT AND VARIABLE MUCH OF THE DAY...EVENTUALLY TAKING ON A
PREDOMINANT SW DIRECTION AROUND 10 KTS FRIDAY NIGHT. SEAS REMAIN
LOW-AMPLITUDE HOWEVER...PERSISTING AT 1-3 FT INTO THE WKND.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 AM WEDNESDAY...HIGH PRESSURE OFFSHORE SATURDAY LEAVES
10-15 KTS SW WINDS ACROSS THE WATERS ON RETURN FLOW. THESE WINDS
WILL PERSIST INTO SUNDAY MORNING...BEFORE A WEAK COLD FRONT CROSSES
THE WATERS AND TURNS THE WINDS TO THE NW...THEN NE...ON SUNDAY BUT
AT SPEEDS OF ONLY 10 KTS OR LESS. SEAS WILL RISE BRIEFLY TO 3-5 FT
DURING THE STRONGEST SW WINDS SATURDAY AFTN...BUT WILL OTHERWISE BE
2-4 FT THROUGH THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY UNTIL 6 AM EDT THURSDAY FOR SCZ017-023-024-032-
     033-039-053>056.

NC...WIND ADVISORY UNTIL 6 AM EDT THURSDAY FOR NCZ087-096-099-105-
     107>110.

MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ250-
     252-254-256.

     SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO 6 AM EDT FRIDAY FOR
     AMZ250-252-254-256.

     GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY FOR
     AMZ250-252-254-256.

&&

SYNOPSIS...SHK
NEAR TERM...SHK
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...DL
Hazardous weather outlook, Mar 12, 4:06 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
406 AM EDT WED MAR 12 2014

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-130815-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
406 AM EDT WED MAR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

EXPECT STRONG AND GUSTY SW WINDS TODAY. WINDS WILL VEER TO THE NW
THIS EVENING AND OVERNIGHT...AND CONTINUE IN THAT STRONG AND GUSTY
MODE. WIND GUSTS WILL REMAIN JUST BELOW WIND ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FOR THURSDAY...
MINIMUM RH VALUES NEAR 20 PERCENT COMBINED WITH GUSTY NW WINDS
WILL PRODUCE NEAR RED FLAG CONDITIONS.
FOR FRIDAY...
MINIMUM RH VALUES WILL RUN IN THE LOW TO MID 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-130815-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
406 AM EDT WED MAR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

BREEZY TO WINDY CONDITIONS TO AFFECT THE COASTAL COUNTIES LATER
THIS AFTERNOON THROUGH TONIGHT. SOUTHWEST WINDS AT 20 TO 30 MPH
WITH GUSTS UP TO 35 MPH...WILL VEER TO THE NW BY MID-EVENING AT
25 TO 30 MPH...WITH GUSTS UP TO 40 MPH POSSIBLE. THESE STRONG WINDS
WILL REMAIN JUST BELOW WIND ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FOR THURSDAY...
MINIMUM RH VALUES AT 20 TO 25 PERCENT COMBINED WITH GUSTY NW
WINDS...WILL PRODUCE NEAR RED FLAG CONDITIONS.
FOR FRIDAY...
MINIMUM RH VALUES WILL RUN IN THE MID 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-130815-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
406 AM EDT WED MAR 12 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT
THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 4:14 AM EDTGale WarningILM24 hr
Mar 12, 11:33 AM EDTSmall Craft AdvisoryILM3 hr
Mar 12, 2:57 PM EDTFire Weather WatchILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson12 hr

Nearby

Wind Advisories in South Carolina, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.